Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 16, NWS Las Vegas, NV

April 2, 2010Inyo County, California; Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this wind advisory at Apr 2, 2010, 3:32 AM PDT for Inyo County, California; Esmeralda County, Nye County, Nevada. It took effect at Apr 2, 2010, 5:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 3:32 AM PDT (10:32 UTC)
In effect from
Apr 2, 2010, 5:00 PM PDT
Expired
Apr 3, 2010, 3:30 AM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WWUS75 KVEF 021032
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
332 AM PDT FRI APR 2 2010

.THE DEVELOPMENT OF STRONG...GUSTY...DOWNSLOPE WINDS ARE LIKELY
IN THE LEE OF THE SIERRA AND THE WHITE MOUNTAINS LATE THIS
AFTERNOON. THE POTENTIAL FOR THESE WINDS WILL CONTINUE THROUGHOUT
THE NIGHT TONIGHT.

NVZ014-022230-
/O.NEW.KVEF.WI.Y.0016.100403T0000Z-100403T1400Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITY OF...DYER
332 AM PDT FRI APR 2 2010

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR ESMERALDA COUNTY ALONG AND TO THE WEST OF HIGHWAY
264...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM PDT
SATURDAY.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING: STRONG DOWNSLOPE WINDS FROM 5 PM FRIDAY THROUGH 7 AM
  SATURDAY. 

* LOCATIONS: ALONG AND TO THE WEST OF HIGHWAY 264 IN ESMERALDA
  COUNTY...INCLUDING THE TOWN OF DYER.

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG HIGHWAY 264...WITH STRONG
  CROSSWINDS AND AREAS OF REDUCED VISIBILITIES POSSIBLE DUE TO
  BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-521-022230-
/O.NEW.KVEF.WI.Y.0016.100403T0000Z-100403T1400Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
332 AM PDT FRI APR 2 2010

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF
INYO COUNTY... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7
AM PDT SATURDAY.

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO
  70 MPH. 

* TIMING: STRONG DOWNSLOPE WINDS ARE POSSIBLE FROM 5 PM FRIDAY
  AFTERNOON THROUGH 7 AM SATURDAY MORNING.

* LOCATIONS INCLUDE: ASPENDELL AND WHITNEY PORTAL.

* IMPACTS: TRAVEL AT THE HIGHER ELEVATIONS WILL BE DIFFICULT DUE
  TO THE HIGH WINDS AND THE POTENTIAL FOR REDUCED VISIBILITIES.
  THE MOST SIGNIFICANT IMPACTS WILL BE IN THE FAVORED LOCATIONS
  WEST OF INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
998 
WWUS75 KVEF 022226
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
326 PM PDT FRI APR 2 2010

.THE DEVELOPMENT OF STRONG...GUSTY...DOWNSLOPE WINDS ARE LIKELY IN
THE LEE OF THE SIERRA AND THE WHITE MOUNTAINS THIS EVENING THROUGH
EARLY SATURDAY MORNING.

NVZ014-030630-
/O.CON.KVEF.WI.Y.0016.100403T0000Z-100403T1400Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITY OF...DYER
326 PM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY
FOR ESMERALDA COUNTY ALONG AND TO THE WEST OF HIGHWAY 264.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: STRONG DOWNSLOPE WINDS FROM 5 PM THIS EVENING THROUGH 7 AM
  SATURDAY.

* LOCATIONS: ALONG AND TO THE WEST OF HIGHWAY 264 IN ESMERALDA 
  COUNTY...INCLUDING THE TOWN OF DYER.

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES ARE URGED TO USE CAUTION ALONG HIGHWAY 264...WITH 
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES POSSIBLE 
  DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-521-030630-
/O.CON.KVEF.WI.Y.0016.100403T0000Z-100403T1400Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
326 PM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY FOR THE
EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY.

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 
  70 MPH. 

* TIMING: STRONG DOWNSLOPE WINDS ARE POSSIBLE FROM 5 PM THIS
  EVENING THROUGH 7 AM SATURDAY MORNING.

* LOCATIONS INCLUDE: ASPENDELL AND WHITNEY PORTAL.

* IMPACTS: TRAVEL AT THE HIGHER ELEVATIONS WILL BE DIFFICULT 
  DUE TO THE HIGH WINDS AND THE POTENTIAL FOR REDUCED 
  VISIBILITIES. THE MOST SIGNIFICANT IMPACTS WILL BE IN THE 
  FAVORED LOCATIONS WEST OF INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
800 
WWUS75 KVEF 030506
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 PM PDT FRI APR 2 2010

.STRONG...GUSTY...DOWNSLOPE WINDS WILL CONTINUE NEAR AND JUST
BELOW CANYON OPENINGS ALONG THE LEE OF THE SOUTHERN SIERRA AND
THE WHITE MOUNTAINS INTO EARLY SATURDAY MORNING.

NVZ014-031400-
/O.CON.KVEF.WI.Y.0016.000000T0000Z-100403T1400Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITY OF...DYER
1006 PM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY
FOR ESMERALDA COUNTY ALONG AND TO THE WEST OF HIGHWAY 264.

* WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: STRONG DOWNSLOPE WINDS THROUGH 7 AM SATURDAY.

* LOCATIONS: ALONG AND TO THE WEST OF HIGHWAY 264 IN ESMERALDA 
  COUNTY...INCLUDING THE TOWN OF DYER.

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE 
  VEHICLES ARE URGED TO USE CAUTION ALONG HIGHWAY 264...WITH 
  STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES POSSIBLE 
  DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-521-031400-
/O.CON.KVEF.WI.Y.0016.000000T0000Z-100403T1400Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
1006 PM PDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY FOR THE
EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY.

* WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 
  70 MPH BELOW CANYON OPENINGS. 

* TIMING: STRONG DOWNSLOPE WINDS WILL OCCUR THROUGH 7 AM SATURDAY
  MORNING.

* LOCATIONS INCLUDE: ASPENDELL...WHITNEY PORTAL AND OAK CREEK.

* IMPACTS: TRAVEL AT THE HIGHER ELEVATIONS WILL BE DIFFICULT 
  DUE TO THE HIGH WINDS AND THE POTENTIAL FOR REDUCED 
  VISIBILITIES. THE MOST SIGNIFICANT IMPACTS WILL BE IN THE 
  FAVORED LOCATIONS WEST OF INDEPENDENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

PIERCE
919 
WWUS75 KVEF 031030
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT SAT APR 3 2010

CAZ519-521-NVZ014-031130-
/O.CAN.KVEF.WI.Y.0016.000000T0000Z-100403T1400Z/
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL...DYER
330 AM PDT SAT APR 3 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY. WINDS SPEEDS HAVE BEEN DECREASING THE PAST FEW HOURS AND
ARE NO LONGER AT ADVISORY LEVEL. ISOLATED WIND GUSTS TO 50 MPH
ARE STILL POSSIBLE IN THE EASTERN SIERRA SLOPES THROUGH SUNRISE.

$$

NVZ019-032230-
/O.NEW.KVEF.WI.Y.0017.100404T0400Z-100404T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
330 AM PDT SAT APR 3 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS
IN EFFECT FROM 9 PM THIS EVENING TO 7 AM PDT SUNDAY.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING: ENHANCED DOWNSLOPE WINDS ARE EXPECTED TO REACH WIND
  ADVISORY LEVEL BY 9 PM THIS EVENING AND PERSIST THROUGH 7 AM
  SUNDAY MORNING. 

* LOCATIONS INCLUDE: THE TOWN OF MT CHARLESTON AND RED ROCK
  CANYON. 

* IMPACTS: TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
  ARE URGED TO USE CAUTION ALONG AREA ROADWAYS...WITH
  POTENTIALLY STRONG CROSSWINDS AND AREAS OF REDUCED VISIBILITIES
  DUE TO BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:55 PM PDT, 6 hours 37 minutes earlier.

Area forecast discussion, Apr 1, 8:55 PM PDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
855 PM PDT THU APR 1 2010

.SYNOPSIS...DRYING WILL TAKE PLACE OVER THE AREA TONIGHT AND THEN
CONTINUE INTO SATURDAY BEFORE ANOTHER STORM MOVES INTO THE REGION
LATE SUNDAY. LOCALLY BREEZY TO WINDY CONDITIONS WILL ONCE AGAIN FORM
LATE FRIDAY AND SATURDAY. MEANWHILE TEMPERATURES WILL WARM TO NEAR
NORMAL BY SATURDAY.
&&

.UPDATE...INSTABILITY SHOWERS THAT DEVELOPED UNDER COLD POOL ALOFT
ASSOCIATED WITH TROUGH HAVE ENDED AS TROUGH NOW SHIFTS EAST INTO
UTAH/ARIZONA THIS EVENING. CLOUDINESS LEFT ACROSS CENTRAL NYE AND
LINCOLN COUNTIES WILL DISSIPATE OVERNIGHT AS FORECAST AREA WILL BE
UNDER A COOL...DRY NORTHWEST FLOW. WILL REMOVE MENTION OF SHOWERS
FROM LINCOLN COUNTY...OTHERWISE NO SIGNIFICANT CHANGES.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL BE 10 KNOTS OR LESS FROM THE
SOUTHWEST TONIGHT. FRIDAY WILL SEE WINDS START OUT LIGHT AND FAVOR A
SOUTHEAST TO SOUTH DIRECTION AT 10 KNOTS OR LESS DURING THE
AFTERNOON. ANY CLOUD CEILINGS WILL BE AOA 15 KFT.

NOTE...EFFECTIVE AT 15Z TUESDAY APRIL 6 2010 THE LAS VEGAS WFO WILL
BEGIN 3 HOURLY TAF ISSUANCES FOR KLAS. THE INTERMEDIATE TAF
ISSUANCES AT 03Z...09Z...15Z...AND 21Z WILL BE ISSUED AS AMENDMENTS
TO THE TAFS ISSUED AT 00Z...06Z...12Z AND 18Z. THE INTERMEDIATE TAFS
WILL BE ISSUED DURING A 20 MINUTES WINDOW BETWEEN 10 MINUTES BEFORE
THE HOUR AND 10 MINUTES AFTER THE HOUR.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA... A WEST WIND BETWEEN 10-20 KNOTS AND GUSTY WILL OCCUR
ACROSS WESTERN SAN BERNARDINO COUNTY TONIGHT...OTHERWISE THE WIND
WILL LIGHT AND PRIMARILY FROM THE NORTH. FRIDAY WILL SEE WINDS START
OUT LIGHT AND FAVOR A SOUTHEAST TO SOUTH DIRECTION WITH HIGHER GUSTS
IN THE AFTERNOON AT KBIH AND KDRA. CEILINGS WILL BE AOA 15 KFT
FRIDAY AFTERNOON EXCEPT AT KBIH AS CEILINGS WILL BE AOA 10 KFT.
&&

.PREV DISCUSSION...300 PM PDT THU APR 1...UPPER LOW CONTINUES TO
SHIFT EAST INTO ARIZONA WITH MAIN IMPULSE WELL SOUTH OF THE CWA THIS
AFTERNOON. THIS HAS RESULTED IN FASTER IMPROVEMENT THAN NOTED THIS
MORNING. HOWEVER AFTERNOON INSTABILITY STILL TRYING TO OVERCOME THE
LIMITED MOISTURE/INCREASED NORTHWEST FLOW ALOFT WITH LIMITED
CONVECTION BEING SEEN OVER THE SOUTHERN AND CENTRAL NEVADA
MOUNTAINS. WEAK IMPULSE DROPPING SOUTH ACROSS NORTHERN LINCOLN
COUNTY THIS EVENING MAY BRIEFLY ENHANCE CONVECTION FOR THIS
AREA...BUT NORTHWEST FLOW TONIGHT AND THEN FLAT RIDGE ON FRIDAY
PROMISES TO BRING DRY CONDITIONS TO THE CWA FOR THE END OF THE WEEK.
NEXT UPSTREAM SHORT WAVE TO MOVE THROUGH THE PACIFIC NORTHWEST AND
NORTHERN NEVADA FRIDAY NIGHT WITH THE MAIN CONCERN BEING INCREASED
WINDS OVER THE SOUTHERN SIERRA BY SATURDAY MORNING/POSSIBLE WEAK
DOWNSLOPE CONDITIONS ON THE EAST SLOPES AND THEN OVER THE WESTERN
DESERT AREAS SATURDAY AFTERNOON. WINDS MAY REACH ADVISORY CRITERIA
AND WILL NEED TO ADDRESS THIS IN LATER PACKAGES. ANOTHER IMPULSE
THEN SHIFTS A LITTLE FURTHER SOUTH AND CROSS OVER THE CWA SATURDAY
NIGHT. MAIN DYNAMICS STILL REMAIN TO THE NORTH...SO ADDITIONAL WIND
PROBLEMS WILL PROBABLY BE THE ONLY CONCERN WITH THIS IMPULSE TOO.
WELL BELOW NORMAL TEMPERATURES TO SLOWLY WARM WITH MOST READINGS
NEAR NORMAL BY SATURDAY UNDER THE DRY FLOW AND INCREASED AFTERNOON
WINDS.

.LONG TERM...SUNDAY STARTS OFF WITH SOUTHWEST FLOW AND BROAD RIDGE
OVER THE CENTRAL CONUS AND NEAR NORMAL TEMPERATURES. THE NEXT SYSTEM
TO CONTEND WITH WILL BEGIN MAKING ITS APPEARANCE AS A LOW DROPS
SOUTH OFF THE NORTHWEST COAST. STILL HAVE DISAGREEMENT BETWEEN THE
GFS AND ECMWF ON THE SPEED OF THIS SYSTEM. THE ECMWF IS SLOWER BY
ABOUT A DAY THAN THE FASTER GFS...WHILE THE GEM IS BETWEEN THE TWO
BUT CLOSER TO THE ECMWF. RELIED MORE ON THE SLOWER ECMWF DUE TO ITS
CORRECT TRACK RECORD RECENTLY OF KEEPING THE SYSTEMS SLOWER. MADE
ONLY MINOR CHANGES TO FORECAST POPS MONDAY THROUGH TUESDAY BY
EXPANDING THEM AND A LITTLE INCREASE IN POP NUMBERS...ALL OF WHICH
WILL BE PRIMARILY IN THE SIERRA AND NORTHERN TIER ZONES MONDAY AND
TUESDAY. MAY HAVE TO HOLD ON TO POPS INTO WEDNESDAY IF THE SLOWER
SOLUTION OF THE EURO LOOKS MORE LIKELY. TEMPERATURES WILL BE BELOW
NORMAL MONDAY THROUGH WEDNESDAY AND BE BACK AT NORMAL THURSDAY
ONWARDS AS RIDGING BUILDS IN ON THE HEELS OF THE ABOVE MENTIONED
STORM SYSTEM.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

PIERCE/JENSEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 1, 4:48 AM PDT, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 AM PDT THU APR 1 2010

AZZ001-NVZ015-016-020300-
NORTHWEST PLATEAU-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
448 AM PDT THU APR 1 2010 /448 AM MST THU APR 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.

.DAY ONE...AN UNSEASONABLY COOL WEATHER SYSTEM WILL PROVIDE THE
CHANCE OF SHOWERS TODAY. SNOW LEVELS WILL BE NEAR 4000 FEET...BUT
SIGNIFICANT ACCUMULATION ARE NOT EXPECTED. THERE IS ALSO A SLIGHT
CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH ANY THUNDERSTORM
CAPABLE OF PRODUCING SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF STRONG WIND IS POSSIBLE SUNDAY AND MONDAY AHEAD
OF ANOTHER AREA OF LOW PRESSURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-003-036-CAZ519>527-NVZ014-017>022-020300-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
448 AM PDT THU APR 1 2010 /448 AM MST THU APR 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...AN AREA OF LOW PRESSURE WILL SKIRT ALONG THE SOUTHERN
FRINGES OF THE MORONGO VALLEY AND CADIZ BASIN THIS MORNING...
PROVIDING A CHANCE OF SHOWERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF WEAK IMPULSES WILL PROVIDE GUSTY SOUTHWEST WINDS TO
THE DESERTS OF SAN BERNARDINO COUNTY ON FRIDAY NIGHT AND ONCE
AGAIN SATURDAY AFTERNOON AND EVENING. WIND GUSTS TO 45 MPH ARE
POSSIBLE. ADDITIONALLY...STRONG DOWNSLOPE WINDS ARE POSSIBLE IN
THE LEE OF THE SIERRA WITH GUSTS UP TO 60 MPH ABOVE 5000 FEET
FRIDAY NIGHT. DOWNSLOPE WINDS ARE ALSO POSSIBLE IN THE LEE OF THE
WHITE AND SPRING MOUNTAINS FRIDAY NIGHT WITH GUSTS UP TO 50 MPH.
ANOTHER ROUND OF STRONG WIND IS POSSIBLE SUNDAY AND MONDAY AHEAD
OF AN AREA OF LOW PRESSURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED THROUGH TONIGHT.

Nearby

Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.